Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Tryptophan interact with Lithium?

Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2182 Questions

default
Posted on Mon, 23 Jul 2018 in Mental Health
Question: Hello, can you safely take tryptophan with 600mg or lithium? Thank you
doctor
Answered by Dr. Alexander H. Sheppe 44 minutes later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

Yes, this is a safe combination. You should be fine!

Dr. Sheppe
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Alexander H. Sheppe 54 minutes later
Hello Dr. Shepperd. I forgot to mention that I take 50mg of Seroquel for sleep. Can I still take the tryptophan?
doctor
Answered by Dr. Alexander H. Sheppe 3 hours later
Brief Answer:
Followup

Detailed Answer:
Yes, this should be fine. There is a very very small increased risk of serotonin syndrome, but this is extremely rare and very unlikely here.

Dr. Sheppe
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Alexander H. Sheppe 30 hours later
Hello, I'm taking Lithium and had to get off of Remeron because of severe side effects. Now my brain (head) feels burning sensations. Can either one of these cause this? I have an appointment with my Dr and will talk to her about it. It really hurts and is scaring me... Thank you
doctor
Answered by Dr. Alexander H. Sheppe 9 hours later
Brief Answer:
Followup

Detailed Answer:
I don't think either Remeron withdrawal nor lithium would cause this sensation, though Remeron withdrawal can sometimes cause weird sensations, admittedly. I would talk with your psychiatrist about this. In any event, if it is Remeron withdrawal, it is not dangerous, and should go away within a week or two.

Dr. Sheppe
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on